Tylenol Overdoseby Phyllis Lile-King (Overdose Law )
Tylenol (acetaminophen) is one of the most common medications used in the world, and the most common medication involved in overdose, as reported to the American Association of Poison Control Centers. Tylenol, acetaminophen or “APAP” toxicity is the most common cause of liver failure requiring liver transplants in Great Britain. In the United States, acetaminophen toxicity is the cause of acute liver failure surpassing viral hepatitis, and the second most common cause of liver failure requiring liver transplant in the United States. While acetaminophen can be used safely, use of acetaminophen with other substances, or in people who use alcohol or are malnourshed, increases the risk of an adverse event. Chronic or continued use of acetaminophen can cause liver toxicity. Many opiate medications also contain acetaminophen. For example, Vicodin contains hydrocodone plus acetaminophen. Percocet contains oxycodone plus acetaminophen. Patients should be aware which of their medications also contain acetaminophen, so that they do not accidentally take too much acetaminophen. Sometimes, health care providers prescribe numerous medications to a patient, many of which can contain acetaminophen, resulting in an unintentional overdose.
Symptoms of overdose can include: